Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 9, 2012Rankin County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 9, 2012, 5:01 PM CDT for Rankin County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 5:01 PM CDT (22:01 UTC)
Expired
Jul 9, 2012, 5:40 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 8 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS84 KJAN 092201
SPSJAN
MSZ049-092240-
RANKIN MS-
501 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT MON JUL 9 2012

...STRONG THUNDERSTORM WITH SOME GUSTY WIND AND LIGHTNING HEADED FOR 
BRANDON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS 
LOCATED 3 MILES NORTHEAST OF MONTEREY AT 500 PM CDT...MOVING 
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3218 9017 3239 9008 3239 9007 3241 9007
      3242 9006 3244 9007 3243 9003 3234 8981
      3210 8998
TIME...MOT...LOC 2200Z 204DEG 10KT 3222 9003

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:04 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 9, 4:04 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT MON JUL 9 2012

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...

THE OVERALL PATTERN CONTINUES TO FEATURE SUBTROPICAL RIDGING ACROSS
MOST OF THE CONUS...WITH A CYCLONIC CIRCULATION IN THIS PATTERN
NOTED ON WATER VAPOR IMAGERY ALONG THE MS/LA BORDER. NOT A WHOLE LOT
OF CHANGE IS EXPECTED THROUGH MID WEEK...ALTHOUGH A WEAK COOL FRONT
LOOKS TO PUSH INTO THE TN VALLEY EARLY TOMORROW MORNING STALLING IN
VICINITY OF NORTHERN MS/SOUTHERN AR. MOISTURE POOLING AHEAD OF THE
FRONT IS GOING TO KEEP POPS HIGHEST ACROSS NORTHERN/NORTHWESTERN
ZONES OVER THE NEXT FEW DAYS. CLOUD COVER AND DECENT RAIN CHANCES
ACROSS THE ENTIRE ARKLAMISS WILL WORK TO KEEP TEMPS FROM GETTING OUT
OF CONTROL EACH AFTERNOON...GENERALLY UPPER 80S TO LOW 90S.

DETAILS WITH REGARD TO CONVECTIVE EVOLUTION/TIMING ARE GOING TO
REMAIN PROBLEMATIC OVER THE NEXT FEW DAYS AS SMALL SCALE INFLUENCES
DOMINATE. IN GENERAL EXPECT AN UPTICK IN SHOWER/THUNDERSTORM
ACTIVITY EACH AFTERNOON...ESPECIALLY IN AREAS THAT SEE MORNING
SUNSHINE YIELDING HIGHER LATE MORNING/EARLY AFTERNOON TEMPS AND
INSTABILITY. MODEL GUIDANCE CONTINUES TO SHOW WEAK LAPSE RATES AND
WEAK ATMOSPHERIC FLOW OVER THE NEXT COUPLE DAYS KEEPING THE
POTENTIAL FOR SEVERE STORMS AT A MINIMUM. NONETHELESS...A FEW STORMS
MAY BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS/WILL KEEP THIS
POTENTIAL MENTIONED IN THE HWO. IN ADDITION...THE ABUNDANCE OF
MOISTURE IN THE ATMOSPHERE WILL KEEP RAINFALL RATES HIGH POSSIBLY
LEADING TO PONDING OF WATER IN LOW LYING AREAS.

AS FOR TEMPS...OVERNIGHT LOWS FROM THE GFS MOS SEEMED REASONABLE...
BUT DID LOWER AFTERNOON HIGHS AT MOST SITES EACH AFTERNOON/
ESPECIALLY GLH/GWO. /BK/

.LONG TERM...(THURSDAY THROUGH MONDAY)...

OUR CWA WILL REMAIN IN A WEAKNESS BETWEEN A MID LEVEL HIGH CENTERED
JUST WEST OF THE FOUR CORNERS REGION AND MID LEVEL RIDGING FROM THE
WESTERN ATLANTIC. THIS COMBINED WITH A NEARLY DIFFUSE SURFACE
BOUNDARY STALLED ACROSS OUR DELTA REGION WILL LEAD TO A GOOD AMOUNT
OF CLOUD COVER AND DECENT RAIN CHANCES ACROSS THE NORTHWEST HALF
THURSDAY. THIS WILL ALSO LEAD TO COOLER THAN NORMAL HIGHS IN THE MID
TO UPPER 80S FOR OUR NORTHWEST ZONES ACROSS MUCH OF THE AREA
THURSDAY. PWS IN EXCESS OF TWO INCHES ARE EXPECTED IN PROXIMITY OF
THE BOUNDARY AND WILL LIKELY RESULT IN LOCALLY HEAVY RAINFALL. THIS
HIGH PW AXIS WILL SHIFT TO CENTRAL MISSISSIPPI THURSDAY. SLIGHTLY
DRIER AIR...WARMER TEMPERATURES AND LOWER POPS ARE EXPECTED ACROSS
OUR SOUTHEAST ZONES. THIS WEATHER SCENARIO WILL BE THE RULE THROUGH
THE END OF THE WEEK. THE WEAKNESS OVER OUR REGION WILL DEEPEN INTO A
CLOSED LOW FRIDAY OVER THE MID MISSISSIPPI VALLEY. THIS LOW WILL
DRIFT WEST AND WEAKEN THROUGH THE WEEKEND KEEPING THE MID LEVEL
TROUGH AXIS WEST OF OUR CWA AND HELPING MAINTAIN DECENT RAIN CHANCES
THROUGH THE END OF THE PERIOD. MOST OF THE CONVECTIVE ACTIVITY WILL
BE DIURNALLY DRIVEN AND END BY MID EVENING EACH DAY. HOWEVER...THE
STALLED BOUNDARY AND OUTFLOW COLLISIONS WILL LIKELY KEEP SOME
ACTIVITY DEVELOPING WELL INTO THE NIGHT AT TIMES. /22/

&&

.AVIATION...A VERY MOIST AIRMASS AND UPPER LEVEL TROUGH OVER THE
AREA IS PROMOTING DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS
ACROSS THE AREA TODAY. AWAY FROM THE SHOWERS/TSTMS...VFR CONDITIONS
ARE THE RULE THROUGH MOST OF TONIGHT. HOWEVER...STRATUS/FOG
REDEVELOPMENT MAKE TAKE PLACE EARLY TUESDAY MORNING...ESPECIALLY IN
AREAS THAT RECEIVE RAINFALL TODAY AND TONIGHT. /EC/

&&

.FIRE WEATHER...MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN
UNDER BURN BANS AS MANY LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL
FOR THE PAST MONTH (~50%). HOWEVER...RAINFALL HAS BEEN ON THE
INCREASE...PARTICULARLY ALONG AND SOUTH OF THE I-20 CORRIDOR AND OVER
THE GOLDEN TRIANGLE REGION...AND THE NUMBER OF LOCATIONS RECEIVING
SIGNIFICANT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW
DAYS.

THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE
NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED INTO THE UPCOMING WEEK...IT IS POSSIBLE
THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  88  72  88 /  67  49  56  58
MERIDIAN      71  89  71  90 /  56  31  53  55
VICKSBURG     72  87  72  87 /  79  61  58  63
HATTIESBURG   72  89  73  91 /  36  36  26  37
NATCHEZ       71  86  72  87 /  56  50  47  47
GREENVILLE    72  86  73  86 /  86  72  74  62
GREENWOOD     71  88  72  86 /  78  67  75  66

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/EC
Hazardous weather outlook, Jul 9, 2:30 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUL 9 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON THROUGH TUESDAY

THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE AREA THIS
AFTERNOON AND DECREASE IN COVERAGE THIS EVENING. A FEW STRONG STORMS
CAN BE EXPECTED THIS AFTERNOON AND COULD BE CAPABLE OF 40 TO 50 MPH
WIND GUSTS AND FREQUENT LIGHTNING. PERIODS OF HEAVY RAINFALL WILL
ALSO OCCUR WITH THE STRONGER STORMS...POSSIBLY PRODUCING PONDING
WATER IN LOW LYING AREAS.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN TUESDAY...MAINLY IN THE AFTERNOON. A FEW STORMS MAY
BE STRONG AND CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jul 9, 2:36 PM CDT, 2 hours 25 minutes before
MSZ051-057-092020-
NEWTON MS-JASPER MS-
236 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT MON JUL 9 2012

...GUSTY STORM HEADING NORTHEAST TOWARD HICKORY/NEWTON AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
6 MILES SOUTHEAST OF NEWTON AT 235 PM CDT...MOVING NORTHEAST AT 15
MPH.

BRIEF HEAVY RAINS UP TO ONE INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT PASSES THE
HICKORY AREA BY 300 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN JASPER AND EASTERN NEWTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8906 3257 8892 3228 8892 3223 8898
      3222 8925
TIME...MOT...LOC 1935Z 209DEG 14KT 3226 8910

40
Special weather statement, Jul 9, 2:40 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT MON JUL 9 2012

ARZ074-075-LAZ007>009-015-016-023>026-092145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY
240 PM CDT MON JUL 9 2012

...HIGH FIRE DANGER CONDITIONS CONTINUE...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY
WEATHER. SCATTERED SHOWERS AND STORMS OVER THE PAST FEW DAYS HAVE
PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN
SEVERAL LOCATIONS. BURN BANS CONTINUE IN MANY AREAS ACROSS
ARKANSAS AND LOUISIANA.

IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR
COOKING AND BARBECUING...AND DO NOT DUMP ASHES UNLESS YOU ARE
CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS
ONE OR TWO DAYS AFTER BEING USED.

AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR NEW BURN BAN ISSUANCES.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

BK
Special weather statement, Jul 9, 2:59 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON JUL 9 2012

ARZ074-075-LAZ007>009-015-016-023>026-102145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY
259 PM CDT MON JUL 9 2012

...HIGH FIRE DANGER CONDITIONS CONTINUE...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY
WEATHER. SCATTERED SHOWERS AND STORMS OVER THE PAST FEW DAYS HAVE
PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN
SEVERAL LOCATIONS. BURN BANS CONTINUE IN MANY AREAS ACROSS
ARKANSAS AND LOUISIANA.

IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR
COOKING AND BARBECUING...AND DO NOT DUMP ASHES UNLESS YOU ARE
CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS
ONE OR TWO DAYS AFTER BEING USED.

AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR NEW BURN BAN ISSUANCES.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

BK
Special weather statement, Jul 9, 3:17 PM CDT, 1 hour 44 minutes before
MSZ057-058-092100-
JASPER MS-CLARKE MS-
317 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 9 2012

...LINE OF STRONG STORMS HEADED NORTH TOWARD QUITMAN...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 9 MILES SOUTHEAST OF CRANDALL TO HEIDELBERG AT
317 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE AND SOUTHEASTERN JASPER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3189 8848 3185 8863 3183 8879 3182 8916
      3212 8886 3212 8844
TIME...MOT...LOC 2017Z 221DEG 15KT 3188 8843 3189 8899

BYB
Special weather statement, Jul 9, 3:38 PM CDT, 1 hour 23 minutes before
MSZ025-027-028-037-092125-
ATTALA MS-MONTGOMERY MS-LEFLORE MS-CARROLL MS-
338 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON JUL 9 2012

...LINE OF STORMS BRINGING GUSTY SOUTH WINDS TO THE GREENWOOD
THROUGH WINONA HIGHWAY 82 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SIDON TO 4 MILES NORTH OF SMYRNA AT 337 PM
CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CARROLL...EASTERN LEFLORE...SOUTHERN MONTGOMERY AND ATTALA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3381 9018 3378 9017 3375 9024 3373 9014
      3368 9013 3367 8987 3344 8945 3329 8946
      3328 8943 3293 8940 3314 8978 3316 8979
      3322 8975 3330 9008 3340 9026 3369 9029
      3375 9024 3375 9030 3381 9030
TIME...MOT...LOC 2037Z 175DEG 22KT 3344 9017 3307 8950

BYB
Special weather statement, Jul 9, 5:01 PM CDT, 0 minutes before
MSZ049-092240-
RANKIN MS-
501 PM CDT MON JUL 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT MON JUL 9 2012

...STRONG THUNDERSTORM WITH SOME GUSTY WIND AND LIGHTNING HEADED FOR
BRANDON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 3 MILES NORTHEAST OF MONTEREY AT 500 PM CDT...MOVING
NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3218 9017 3239 9008 3239 9007 3241 9007
      3242 9006 3244 9007 3243 9003 3234 8981
      3210 8998
TIME...MOT...LOC 2200Z 204DEG 10KT 3222 9003

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:02 PM CDTSpecial Weather StatementJANRankin28 min
Jul 9, 1:48 PM CDTSpecial Weather StatementJANScott27 min
Jul 9, 2:36 PM CDTSpecial Weather StatementJANNewton44 min
Jul 9, 3:17 PM CDTSpecial Weather StatementJANClarke43 min
Jul 9, 5:11 PM CDTSpecial Weather StatementJANNoxubee24 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.